Hi all! Where to begin… since around 18/19, or at least that’s when I remember it from, I have suffered with uncomfortable feet. The majority of the time my feet are like ice, in cooler temperatures they feel numb to the bone and when lowered in a sitting position, they turn to an unsightly deep purple. I can’t stand still in the same position for more than a few minutes as my feet begin to swell and hurt, accompanied with the deep red/purple colouring. More frequently I have noticed that when I wake up in the morning and even until later on in the evening, they ache and sting deep into the tissue often up into the backs of my calves, making it almost unbearable to be on my feet. My left foot seems to be worse affected, and I have chilblains on three toes which are painful. If I take a hot shower, standing up eventually becomes unbearable and my feet are red raw and swollen afterwards… baths have become out of the question! Often at night my feet sometimes sting and feel hot. I have been diagnosed with Raynauds previously… Are these symptoms of Raynauds alone? Is it just really bad circulation?? I believe the numbness of the cold and the purple colouring have potential, but the pain and swelling when standing for barely a few minutes, deep tissue pain even after resting and reaction to heat and hot water surely have a different diagnosis?! I have been subscribed Nifedipine, but am scared to take it in fear of additional heat and swelling whilst warm. I have tried aspirin for the past two nights, but not noticed any relief. I am at my wits end, I am only 23 now and it is beginning to get worse and starting to worry me/affect my life. Any help or advice would be greatly appreciated.
I'd try the Nifedipine. Give it at least a week (the first day i started using it the heat it caused was almost unbearable but now at day 5 I find it all much better. My hands are more swollen, more red, even more warm, but no pain! I believe my EM is completely related to my Raynauds, Ive had very similar symptoms as you. If the Nifedipine doesnt help in a week, you can ask the doc to increase the dosage. If you go thru the discussions here you will find otu that totaly different things help to ppl with the same problems. Ie it d give it try, if the meds make it only worse in like 14days you can always give it up.
note: I'm not on Nifedipin but Amlodipine which is calcium channel blocker as well.